MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-08-37-135
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation the visipro was inspected and found traces of dried blood to the exterior of the device.The stent remained loaded over the balloon and showed no signs of expansion.The distal edge of the loaded stent was approximately 1cm from the distal tip of the catheter shaft.A bend to the stent was noted at approximately 3cm from the distal rim of the stent.The distal and proximal ends of the loaded stent were inspected under microscope.The proximal end of the stent appeared to show partial expansion.The stent was attempted to be pulled off by hand, but the stent remained loaded over the balloon.A 0.035" gw was loaded approximately 20 cm from the distal tip before encountering a blockage.The blockage was likely dried biological material and/or dried contrast.The visipro was able to be loaded through the 6f sheath from the lab.Upon attempted withdrawal, the proximal end of the stent caught up on the distal rim of the sheath.The stent had to be removed in order to withdraw the catheter from the introducer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a visi pro balloon expandable stent with a 6fr sheath and non-medtronic guidewire during treatment of a calcified lesion in the patient¿s proximal right common iliac artery of diameter 8mm.Slight tortuosity and severe calcification are reported.Lesion exhibited 90% stenosis.Ifu was followed and the device was prepped without issue.Pre-dilation was not performed.Moderate resistance was experienced and the device would not be advanced through the lesion.The visi pro was removed.When removed, an evercross balloon was used to pre-dilate the lesion with success.The visi pro was then re-introduced the visi pro was then re-introduced but the stent was observed to have come loose on the balloon while advancing through the sheath, while outside the body, and physician decided to remove the entire system.The stent appeared to have become hung up on the cross-cut valve of the non-medtronic sheath.The entire system was removed and replaced with a new visi pro to complete the procedure.No injury reported.When the device was returned to the manufacturing faculty for evaluation, it was noticed that the device was damaged.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9537797
Report Number2183870-2020-00002
Device Sequence Number2299922
Product Code FGE
UDI-Device Identifier00643169787889
UDI-Public00643169787889
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Catalogue NumberPXB35-08-37-135
Device Lot NumberA847507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR